Alert archive / Michigan / Wind Advisories in 2011

Wind Advisory 9, NWS Marquette, MI

September 12, 2011Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Sep 12, 2011, 4:15 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Sep 12, 2011, 10:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 12, 2011, 4:15 AM EDT (08:15 UTC)
In effect from
Sep 12, 2011, 10:00 PM EDT
Expired
Sep 12, 2011, 9:42 PM EDT
In force
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6857 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWUS73 KMQT 120815
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
415 AM EDT MON SEP 12 2011

...STRONG GUSTY NORTHWEST WINDS TONIGHT...

...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN ONTARIO
TONIGHT DRAGGING A COLD FRONT ACROSS LAKE SUPERIOR. BEHIND THE FRONT...
NORTHWEST WINDS GUSTING TO 45 MPH ARE EXPECTED LATE THIS EVENING AND
OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER
THE HIGHER TERRAIN. 

MIZ001-003-121615-
/O.NEW.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
415 AM EDT MON SEP 12 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
TUESDAY. 

HAZARDOUS WEATHER...

 * EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
   MPH LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE
   EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN.

IMPACTS...

 * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN
   AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE
   EXPECTED OR OCCURRING. 

&&

$$

JLB
3 follow-up statements
616 
WWUS73 KMQT 121600
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1200 PM EDT MON SEP 12 2011

...STRONG GUSTY NORTHWEST WINDS TONIGHT...

...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN
ONTARIO TONIGHT DRAGGING A COLD FRONT ACROSS LAKE SUPERIOR.
BEHIND THE FRONT... NORTHWEST WINDS GUSTING TO 45 MPH ARE
EXPECTED LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE
EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN.

MIZ001-003-122030-
/O.CON.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1200 PM EDT MON SEP 12 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EDT TUESDAY...

HAZARDOUS WEATHER...

 * EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 
   45 MPH LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE 
   EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. 

IMPACTS...

 * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE 
   DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE 
   EXPECTED OR OCCURRING. 

&&

$$

TITUS
075 
WWUS73 KMQT 121945
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
345 PM EDT MON SEP 12 2011

...STRONG GUSTY NORTHWEST WINDS TONIGHT...

...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN
ONTARIO TONIGHT DRAGGING A COLD FRONT ACROSS LAKE SUPERIOR.
BEHIND THE FRONT...NORTHWEST WINDS GUSTING TO 45 MPH ARE EXPECTED
LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR
LAKE SUPERIOR AND OVER THE HIGHER TERRAIN.

MIZ001-003-130345-
/O.CON.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
345 PM EDT MON SEP 12 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EDT TUESDAY...

HAZARDOUS WEATHER...

 * EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 
   45 MPH LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE 
   EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. 

IMPACTS...

 * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE 
   DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE 
   EXPECTED OR OCCURRING. 

&&

$$

TITUS
393 
WWUS73 KMQT 130142
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
942 PM EDT MON SEP 12 2011


MIZ001-003-130245-
/O.CAN.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
942 PM EDT MON SEP 12 2011

...WIND ADVISORY IS CANCELLED...

HAZARDOUS WEATHER...

 * NORTHWEST WINDS WILL GUST AS HIGH AS 35 TO 40 MPH THROUGH THE
   NIGHT. EXPECT THE STRONGEST WINDS OVER WEST FACING HIGHER TERRAIN
   AND NEAR THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA.

IMPACTS...

 * LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS MAY
   BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR 
   MORE INFORMATION. 

&&

$$
KC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 12, 1:25 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 12, 1:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
125 AM EDT MON SEP 12 2011

UPDATED AVIATION DISCUSSION FOR 06Z TAFS

.SHORT TERM /TONIGHT AND MONDAY/ ISSUED AT 507 PM...

SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS DEVELOPED OVER E
OF A LINE FROM MARQUETTE TO IRON MOUNTAIN THIS AFTERNOON. THIS WAS
DUE TO ENHANCED CONVERGENCE ALONG A WEAK SFC TROUGH INTERACTING WITH
LK BREEZES AND ASSOCIATED INCREASED LLVL MOISTURE. EXPECT THESE
SHOWERS TO CONTINUE TO SHIFT ESE OVER THE NEXT COUPLE OF HOURS AND
MOVE INTO LK MI. LIMITED 0-6KM BULK SHEAR /AROUND 20KTS/ AND
500-1000 J/KG OF MLCAPE SHOULD KEEP THE STORMS FROM GETTING TOO
STRONG...BUT COULD SEE SOME SMALL HAIL OR BRIEF GUSTY WINDS. IN
ADDITION...DRIER AIR BEHIND THE SFC TROUGH HAS BEEN CUTTING INTO THE
CU FIELD OVER CENTRAL UPPER MI AND CAUSED RH VALUES TO FALL INTO THE
UPPER 20S. WITH THE GUSTY WINDS OVER THE NEXT COUPLE OF
HOURS...EXPECT AN ELEVATED RISK OF WILDFIRES TO CONTINUE INTO THE
EARLY EVENING.

TONIGHT...WEAK COLD FRONT THAT IS JUST N OF LK SUPERIOR WILL SLIDE S
AND STALL OVER UPPER MI TONIGHT. WITH LITTLE TO NO MOISTURE
ASSOCIATED WITH IT...ONLY EXPECT A FEW SCATTERED MID/HIGH CLOUDS
OVER THE ERN CWA DUE TO STEEPER H850-500 LAPSE RATES. ONE OTHER ITEM
OF NOTE IS THE SMOKE FROM A WILDFIRE OVER THE MN ARROWHEAD. NW WINDS
BEHIND THE SFC TROUGH AND THEN THE APPROACHING COLD FRONT WILL BLOW
SOME OF THE SMOKE OVER PORTIONS OF WRN UPPER MI. EXPECT NEAR NORMAL
LOWS TONIGHT...AS WINDS WEAKEN WITH THE COLD FRONT STALLING OVER THE
AREA.

MONDAY...LOW FROM MANITOBA WILL BE PUSHING E JUST N OF THE
MN/CANADIAN BORDER DURING THE DAY AND WILL BE JUST N OF LK SUPERIOR
AT 00Z TUES. MODELS CONSISTENT ON THIS POSITIONING OF THE LOW...BUT
THE NAM REMAINS THE FARTHEST S...WHICH KEEPS THE WARM FRONT OVER THE
AREA FOR A GOOD PORTION OF THE DAY AND COULD LEAD TO BETTER
POTENTIAL FOR STRONGER STORMS. OTHERWISE...SFC WARM FRONT ASSOCIATED
WITH THIS LOW SHOULD STAY IN SRN ONTARIO AND KEEP ASSOCIATED PCPN
THERE. BEST DYNAMICS APPEAR TO BE OVER LK SUPERIOR IN THE LATE
AFTN...CLOSER TO THE SFC LOW...UPPER SHORTWAVE...AND LEFT FRONT AREA
OF THE UPPER JET. BELIEVE SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG THE COLD FRONT MOVING THROUGH NRN MN DURING THE AFTN AND THEN
SPREAD E WITH THE SFC LOW AND COLD FRONT. IT IS POSSIBLY THAT A FEW
STORMS COULD DEVELOP OVER FAR WRN UPPER MI AHEAD OF THE FRONT...BUT
EXPECT TEMPS TO STAY JUST BELOW CONV TEMPS AND LIMIT DEVELOPMENT.
WEAK LLVL WAA WILL ALSO HELP TO INITIALLY CAP THE ATMO INTO THE
EARLY AFTN.

AS FOR INSTABILITY...NAM/GFS SBCAPE/MLCAPE VALUES RISE TOWARDS 1000
J/KG IN THE AFTN AHEAD OF THE COLD FRONT...WHILE THE ECMWF ONLY HAS
ABOUT 500 J/KG. MOISTURE MIGHT BE ONE OF THE LIMITING FACTORS...WITH
TD VALUES STRUGGLING TO RISE INTO THE MID/UPPER 50S DUE TO DECENT
SUNSHINE LEADING TO DEEP MIXING. SREF PROBS SUPPORT MLCAPE VALUES
APPROACHING 1000 J/KG OVER THE WRN HALF OF THE CWA LATE IN THE DAY
SO WILL LEAN TOWARDS THE CONSENSUS. IN ADDITION...STEEPENING
H850-700/500 LAPSE RATES TOWARDS 7-8 C/KM RIGHT AHEAD OF THE COLD
FRONT WILL ALSO INCREASE INSTABILITY. 0-6KM BULK SHEAR VALUES AROUND
35-50KTS WILL DEFINITELY SUPPORT TILTED UPDRAFTS AND LEAD TO SOME
SEVERE THREAT. SPC CURRENTLY HAS MOST OF THE CWA IN A SLIGHT RISK.
THINK DAMAGING WINDS WILL BE BIGGEST THREAT...DUE TO THE STRONG WITH
THE STRONG LLVL WINDS. 12Z NAM/GFS SHOWING 30-45KT WINDS FROM
H925-850 IN THE LLVL JET JUST AHEAD OF THE FRONT. MOST FAVORABLY
DCAPE VALUES LOOK TO STAY S OF THE AREA...BUT SFC-H700 THETA-E DIFF
ALSO POINT TO POTENTIAL FOR STRONG WINDS. ADD TO THAT STORM MOTIONS
OF 30-40KTS TO THE E...DON/T THINK IT WILL TAKE TOO MUCH OF A SHOWER
TO LEAD TO SOME STRONGER WIND GUSTS. THERE IS SOME VEERING OF THE
HODOGRAPHS IN THE LOWER LEVEL...WHICH COULD LEAD TO SOME ROTATION IN
THE UPDRAFTS...BUT BELIEVE THE LIMITED INSTABILITY WILL REDUCE THE
SUPERCELL POTENTIAL. MIXING UP TO H800-775 TEMPS OF 11C IN THE AFTN
SHOULD ONCE AGAIN LEAD TO ABOVE NORMAL HIGHS. BUMPED TEMPS UP A FEW
DEGREES INTO THE 80S OVER MOST LOCATIONS. THINK WINDS SHIFTING TO
THE S AHEAD OF THE COLD FRONT WILL HELP WARM SOME OF THE DOWNSLOPE
AREAS NEAR LK SUPERIOR.

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

CONCERNS MON NIGHT DEAL WITH SVR WX THREAT AND POSSIBLE NEED FOR A
WIND ADVISORY OVER THE KEWEENAW PENINSULA AS A COLD FRONT MOVES
THROUGH THE AREA. CONCERNS TUE THROUGH THU DEAL WITH LAKE EFFECT
RAIN CHCS UNDER COLD AIRMASS AND PASSAGE OF PERIODIC SHORTWAVES.

MODELS IN GENERAL AGREEMENT ON TIMING OF STRONG SHORTWAVE AND ASSOC
SFC LOW PASSING NORTH OF LAKE SUPERIOR MON EVENING. ASSOC COLD FRONT
IS FCST TO MOVE THROUGH WRN COUNTIES AROUND 00Z TUE AND THEN EXITING
ERN COUNTIES AROUND 06Z TUE. MODELS INDICATE 6-HR 10 MB PRES RISE
MAX ACCOMPANYING THE FRONTAL PASSAGE ALONG WITH A 40 KT WIND MAX
AROUND 2KFT OFF SFC ON KCMX SNDGS. A WIND ADVISORY MAY BE WARRANTED
MON EVENING OVER THE KEWEENAW PENINSULA. LOOKS LIKE WINDOW OF
STRONGEST WINDS WOULD BE BRIEF...FROM 00Z-06Z.

NEXT FOCUS MON NIGHT SHIFTS TO THREAT OF SVR WX WITH ANY STORMS THAT
FORM ALONG THE COLD FRONT. BEST DYNAMICS AND DEEP MOISTURE WITH
SHORTWAVE IS EXPECTED TO PASS NORTH OF THE LAKE SUPERIOR WHICH MAY
LIMIT COVERAGE OF SHRA/TSRA ALONG THE FRONT. CONVECTION MAY END UP
FORMING IN A BROKEN LINE ALONG THE FRONT WHICH IS WHAT MODEL QPF
FIELDS SUGGEST. GENERALLY HAVE ONLY 30-50 PCT POPS WITH THE FRONTAL
PASSAGE. HOWEVER...GIVEN MLCAPES IN EXCESS OF 1000 J/KG AHEAD OF THE
FRONT AND DEEP LYR SHEAR VALUES OF 45-50 KT CANNOT RULE OUT THREAT
OF ISOLD SVR STORMS AS SPC STILL HAS MUCH OF THE AREA IN A SLIGHT
RISK FOR DAY2. WILL KEEP MENTION OF ISOLD SVR STORMS IN HWO.

MEDIUM RANGE MODELS IN GOOD AGREEMENT SHOWING ANOTHER SHORTWAVE AND
ASSOCIATED SECONDARY COLD FRONT TO IN MUCH COOLER AIR FOR LATE TUE
NIGHT AND WED. WITH MODEL AVERAGED 850 MB TEMPS FALLING TO AROUND
-4C...MENTIONED ISOLD TO SCT LAKE EFFECT RAIN SHOWERS ESPECIALLY FOR
NW FLOW FAVORED LOCATIONS IN THE N AND ERN PORTIONS OF THE CWA FOR
LATE TUE NIGHT INTO THURSDAY. A SECOND SHORTWAVE MOVING THROUGH WED
NIGHT COULD ENHANCE SHRA AGAIN FOR NCNTRL AND ERN COUNTIES WED NIGHT
INTO THU.

RIDGE AXIS MOVING OVERHEAD BY THU NIGHT WILL END ANY LINGERING ISOLD
LAKE EFFECT RAIN SHRA OVER ERN COUNTIES. WITH RIDGE FIRMLY IN
PLACE...EXPECT DRY CONDITIONS THU NIGHT INTO SAT. COOL
AIRMASS...ALONG WITH LIGHT WINDS AND CLEAR SKIES SHOULD PROMOTE
IDEAL RADIATIONAL COOLING CONDITIONS OVER THE INTERIOR WEST WED
NIGHT AND ACROSS ALL INLAND LOCATIONS THU NIGHT SO HAVE MENTIONED
AREAS OF FROST AND MIN TEMPS AOB FREEZING IN MANY LOCATIONS.

RIDGE AXIS MOVING EAST OF THE AREA BY FRI NIGHT SHOULD ALLOW FOR A
LIGHT SRLY FLOW AND ASSOC MIXING TO KEEP MIN TEMPS ABV FREEZING
LIMITING FROST POTENTIAL IN MOST AREAS.

RETURN SW FLOW BEHIND THE SFC RIDGE WILL ALLOW FOR HIGH TEMPS TO
REBOUND INTO THE UPPER 60S AND LOWER 70S BY NEXT WEEKEND WHILE
MID-LVL RDG HOLDING OVER THE AREA SHOULD KEEP CONDITIONS GENERALLY
DRY.

&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

VFR CONDITIONS SHOULD REMAIN IN PLACE AT BOTH TAF SITES THRU THIS
AFTN AS DRY AIRMASS SHOWN ON THE 00Z INL RAOB DOMINATES. SHARPENING
PRES GRADIENT AHEAD OF APPROACHING LO PRES AND ATTENDANT COLD FRONT
TOWARD EVENING IN THE PRESENCE OF DAYTIME HEATING WILL CAUSE GUSTY
SSW WINDS BY THIS AFTN...BUT DRYNESS OF THIS AIRMASS WILL LIMIT THE
POTENTIAL FOR TS BEFORE THE ARRIVAL OF THE COLD FNT IN THE EVENING.
BEST CHC FOR EVENING TS WILL BE AT CMX CLOSER TO LO PRES TRACKING
THRU ONTARIO. FOLLOWING THE COLD FROPA...EXPECT A SHARP WSHFT TO THE
WNW AND THE ONSET OF VERY GUSTY WINDS THAT WILL LIKELY APPROACH 40KT
AT THE MORE EXPOSED CMX SITE. UPSLOPE NATURE OF FLOW AND LINGERING
LLVL MOISTURE WILL RESULT IN MVFR CLOUDS BEHIND THE FROPA AT CMX...
BUT DOWNSLOPING FLOW WILL LIMIT THIS POTENTIAL AT SAW.

&&

.MARINE /FOR THE 4PM LAKE SUPERIOR FORECAST ISSUANCE/...

AN APPROACHING COLD FRONT WILL LEAD TO SW WIND GUSTS OF 20 TO 25 KT
OVER NORTHERN PORTIONS OF THE LAKE THROUGH THIS EVENING. AS THE
FRONT STALLS ACROSS LK SUPERIOR TONIGHT...A LOW IS EXPECTED TO
DEVELOP IN THE DAKOTAS AND MOVE ENE ALONG THE FRONT ON MONDAY.
EXPECT WINDS TO INCREASE BEHIND THIS INTENSIFYING LOW...WITH NW
GALES DEVELOPING MONDAY NIGHT AND LINGERING OVER EASTERN LAKE
SUPERIOR INTO TUE MORNING. WILL CONTINUE THE GALE WATCH AT THIS
TIME...WITH THE BEST CHANCES OCCURRING OVER CENTRAL AND EASTERN LAKE
SUPERIOR. A SECONDARY COLD FRONT WILL ACROSS LK SUPERIOR TUES
NIGHT...REINFORCING THE GUSTY NW WINDS OF 20-30KTS THROUGH WED.
THERE COULD BE A FEW GALE FORCE GUSTS TO 35KTS OVER NORTH CENTRAL
LAKE SUPERIOR LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. HIGH
PRESSURE WILL BUILD OVER THE UPPER GREAT LAKES THU RESULTING IN
DIMINISHING WINDS BELOW 20KT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     LSZ266-267.

  GALE WATCH FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR
     LSZ162.

  GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     LSZ263>265.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...SRF
LONG TERM...VOSS
AVIATION...KC
MARINE...SRF
Hazardous weather outlook, Sep 11, 5:17 AM EDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
517 AM EDT SUN SEP 11 2011

MIZ001-003-121200-
KEWEENAW-NORTHERN HOUGHTON-
517 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY
EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

IN ADDITION...WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ002-004-005-009>011-084-121200-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-
SOUTHERN HOUGHTON-
517 AM EDT SUN SEP 11 2011 /417 AM CDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE IS AN ELEVATED RISK OF WILDFIRES THIS AFTERNOON. SEE THE LATEST
WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. A
FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS
AND LARGE HAIL.

WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE MONDAY NIGHT NEAR LAKE
SUPERIOR.

AREAS OF FROST WILL BE POSSIBLE AWAY FROM LAKE SUPERIOR WEDNESDAY
NIGHT AND AGAIN ON THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-121200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
517 AM EDT SUN SEP 11 2011 /417 AM CDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY
EVENING.

NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR
ON TUESDAY. A FEW OF THESE STORMS COULD BECOME SEVERE MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ006-007-012>014-085-121200-
ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
517 AM EDT SUN SEP 11 2011 /417 AM CDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY EVENING. A FEW OF THESE
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.

WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE MONDAY NIGHT NEAR LAKE
SUPERIOR.

AREAS OF FROST WILL BE POSSIBLE THURSDAY NIGHT...INLAND FROM THE
GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-121200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
517 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BY MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT. A FEW OF THESE
STORMS COULD BECOME SEVERE MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 4:41 AM EDTGale WarningMQT27 hr
Sep 12, 4:41 AM EDTSmall Craft AdvisoryMQT4 days
Sep 12, 6:13 PM EDTSpecial Marine WarningMQT92 min
Sep 12, 7:07 PM EDTSpecial Marine WarningMQT38 min
Sep 12, 7:27 PM EDTSevere Thunderstorm WarningMQTHoughton, Ontonagon63 min
Sep 12, 7:38 PM EDTSpecial Marine WarningMQT52 min
Sep 12, 7:47 PM EDTSevere Thunderstorm WarningMQTHoughton, Keweenaw58 min
Sep 12, 7:57 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon63 min

Nearby

Wind Advisories in Michigan, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.